I have 290cc unders that are saline high profile mentor implants. Shortly after i got terrible dark stretchmarks that have mostly turned white. Due to the stretchmarks being so severe my doctor says my skin has stretched far too much for the small implant that i have(32A-32DD) I have a bad ripple on my right side and my doctor says that my only option is to refill my implants with more saline. How will this affect my current stretchmarks? I have worked so hard to get rid of them.. Please help!
Breast Augmentation Re-filling of Implants. 10 Months Post-op?
Doctor Answers 8
Saline implants - rippling and stretch marks.
Saline implants do have a higher chance to show rippling. Correction of this deformity typically involves 1 of 4 options:
- Change the implant type to silicone\
- Increase the implant size (usually only a temporary fix)
- Change the pocket (under the muscle) to provide more coverage
- Use acellular dermal matrix to help camouflage the implant (Strattice)
As for stretch marks, there are no "cures" for them other than excision which is often not possible. Thankfully, most stretch marks fade considerably with time. Refilling the current implants is not advised.
Have a question? Ask a doctor
Rippling and stretchmarks after implants
Rippling may be due to the thin skin envelope over the implants. Placing them submuscular( if they are not already) may help. Silicone implants can improve rippling and strattice may help camouflage it.
Stretchmarks and Rippling after Breast Augmentation
The stretchmarks and rippling will not improve with larger implants. Switch to silicone implants may reduce the appearance of rippling.
You might also like...
Refilling saline implants 9 months postoperative note prudent
As other plastic surgeons have noted in response to your question, refilling the implants 9 months after the initial surgery will void the warranty - which could be an expensive mistake for you. The more important issue here is medical - further enlarging an implant that apparently was associated with causing your stretch marks - will not be a prudent choice. You may exacerbate the present stretch marks and even precipitate new ones developing. Furthermore, the increased weight will stretch your skin (thin?) more with time and will create a less natural look.
It would make more sense to switch to a silicone gel implant which is associated with a low risk of rippling and will feel more natural.
Rippling with saline implants
More volume may make the stretch marks worse and rippling may not improve and may worsen if the implant is heavier(traction rippling). You can either give it some time or consider switching to a gel filled implant. Saline has a higher chance or rippling then a gel implant.
Couldn't disagree more.
Sorry you are having such a problem. While filling the implants more will "fill out" a ripple they create other problems including more stretch on the skin and therefore more stretch marks. In all liklihood the ripples will return as well. I would tell you to consider going to a silicone gel implant which will ripple less and feel more natural. You should also be aware that refilling the implants and filling above the recommended volume will void all warranties you may have thru mentor or Allergan. Good luck, Dr. Schuster in Boca Raton.
Stretch marks after breast augmentation
It is unfortunate that you developed stretch marks after your surgery. I find stretch marks to be very rare, and often when they do occur it seems that there is a hormonal component: changing birth control pills or dosages around the time of surgery, for example. There are some things that may improve but not eliminate the stretch marks, and most plastic surgeons have a protocol to deal with them when they occur. However, I am not sure that filling a saline implant more will significantly smooth your stretch marks. Also, undergoing another surgical procedure to open the incision, and find the valve and insert the tubing to place more saline is not a minor procedure. The amount of saline that will be able to be added will be small (without causing other problems). It may also increase the chance of future leakage through the valve.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.